Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.
Doctors' Answers to "Frequently Asked Questions" - Retin-A
Answer: Well, you probably will lose some superficial skin, worse in the sun. You won't know how severe this will be until you try it. But, I would start with one and add the other gingerly watching for excessive peeling. I suspect the drug that he/she gave you was minocycline. This is an antibiotic belonging to the class of drugs like tetracycline. Very effective in small doses in acne vulgaris.
Answer: Retin-A(tretinoin) is a derivate of vitamin A. Topical use of this preparation is extremely effective in treating acne vulgaris. Reactions include dry skin, allergy, increased sunlight sensitivity-these all appear reversible on discontinuing the drug. It has not been approved by the FDA for "aging";however, in clinical practice continual use of this drug will markedly decrease aging lines. However, these lines tend to reoccur on discontinuing the drug.